Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 8, NWS Eureka, CA

December 5, 2007

NWS Eureka, CA issued this high surf advisory at Dec 5, 2007, 2:06 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2007, 2:06 AM PST (10:06 UTC)
Expired
Dec 5, 2007, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 051050
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
245 AM PST WED DEC 5 2007

CAZ001-051700-
/O.NEW.KEKA.SU.Y.0008.071205T1006Z-071205T1700Z/
REDWOOD COAST-
245 AM PST WED DEC 5 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

LARGE WEST SWELL WILL CONTINUE TO IMPACT THE SHORELINE EARLY
THIS MORNING. SWELL WILL FLUCTUATE BETWEEN 16 TO 18 FEET
UNTIL 9 AM THIS MORNING. BREAKERS IN THE SURF ZONE WILL BE
NEAR 20 FEET THROUGH EARLY MORNING. THE SWELL WILL SUBSIDE
TO 13 TO 15 FEET BY THIS AFTERNOON. THE HAZARDOUS SURF WILL
SUBSIDE MORE SUBSTANTIALLY TONIGHT AND THURSDAY.

THESE LARGE WAVES CONTAIN TREMENDOUS FORCE AND CAN QUICKLY SWEEP
INDIVIDUALS INTO THE COLD AND TURBULENT WATER...WHERE SURVIVAL IS
UNLIKELY. PEOPLE ARE ADVISED TO REMAIN WELL AWAY FROM THE SURF
ZONE. 

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
1 follow-up statement
000 
WHUS46 KEKA 051647
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
847 AM PST WED DEC 5 2007

CAZ001-051800-
/O.EXP.KEKA.SU.Y.0008.000000T0000Z-071205T1700Z/
REDWOOD COAST-
847 AM PST WED DEC 5 2007

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PST THIS
MORNING.

THE SEA HEIGHTS HAVE SUBSIDED BELOW 18 FEET AND WILL CONTINUE TO
SUBSIDE TODAY AND TONIGHT. HOWEVER CAUTION SHOULD STILL BE USED WHILE
AT THE BEACH AS THE WAVE HEIGHTS WILL BE 13 TO 15 FEET TODAY...AND
10 TO 12 FEET TONIGHT.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 4, 3:45 PM PST, 10 hours 21 minutes earlier.

Area forecast discussion, Dec 4, 3:45 PM PST, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PST TUE DEC 4 2007

.SYNOPSIS...DRY WEATHER WILL CONTINUE THROUGH WEDNESDAY AS WEAK HIGH
PRESSURE REMAINS OVER THE REGION.  A COLD FRONT APPROACHING THE
COAST WILL LIKELY SPREAD RAIN OVER THE AREA THURSDAY AFTERNOON
THROUGH FRIDAY MORNING.  STRONG HIGH PRESSURE BUILDING INTO THE WEST
COAST OVER THE WEEKEND WILL BRING A RETURN TO DRY WEATHER ALONG WITH
BREEZY NORTHERLY WINDS.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS HIGH CLOUDS STREAMING OVER THE
NORTHERN HALF OF THE GOLDEN STATE AS THE PATTERN SHIFTS TO A MORE
ZONAL FLOW.  A SHORTWAVE SHOWS UP ON IR/WV IMAGERY MOVING EAST
NORTHEAST AND NEARING 145W.  MODELS INITIALIZE FAIRLY WELL ON THIS
FEATURE...BUT INDICATE THAT IT WILL DISSIPATE TONIGHT.  ANOTHER
SHORTWAVE CURRENTLY NEAR 155W IS EXPECTED TO CONTINUE MOVING
EASTWARD THROUGH THURSDAY AND DIG INTO THE WEST COAST THROUGH FRIDAY
MORNING.  AS THE VORT MAX AND THE ASSOCIATED COLD FRONT MOVE ONSHORE
THURSDAY...RAIN WILL SPREAD ACROSS THE AREA.  ALTHOUGH RAIN IS
LIKELY ACROSS THE ENTIRE CWA THURSDAY AFTERNOON...RAINFALL TOTALS DO
NOT APPEAR TOO IMPRESSIVE AT THE MOMENT.

HIGH PRESSURE BUILDING OVER THE WEST COAST WILL COMBINE WITH LOW
PRESSURE OVER THE GREAT BASIN TO TIGHTEN THE PRESSURE GRADIENT AND
CAUSE BREEZY NORTH WINDS SATURDAY INTO SUNDAY MORNING.  CLEARING
SKIES AND COOLER...DRIER AIR WILL ALLOW OVERNIGHT LOWS ALONG THE
COAST TO DIP BELOW AVERAGE WITH HIGHS REMAINING NEAR NORMAL.
RIDGING WILL REMAIN IN PLACE OVER THE EASTERN PACIFIC THROUGH THE
WEEKEND.  IN THE EXTENDED PERIOD...MODEL DIFFERENCE MAKE THINGS A
LITTLE TRICKIER.  BOTH THE GFS AND ECMWF INDICATE A FRONT MOVING
ONTO THE WEST COAST TUESDAY.  THE 12Z RUNS OF BOTH MODELS SHOWED
RAIN IN THE EKA CWA...BUT THE 18Z GFS SHOWS THE FRONT DISSIPATING
BEFORE REACHING THE COAST WITH NO RAIN IN NORTHERN CALIFORNIA.  FOR
NOW...WILL CONTINUE WITH LOW POPS FOR TUESDAY WITH THE BEST CHANCE
OF RAIN IN THE NORTHERN PORTION OF THE AREA. KL

&&

.AVIATION...HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. THIS
WILL MEAN CALM TO LIGHT AND VARIABLE WINDS TONIGHT INTO WEDNESDAY
MORNING WHICH WILL ENHANCE THE DEVELOPMENT OF FOG AND LOW CEILINGS
ALONG THE COAST. INLAND...DUE TO THE MOISTURE FROM THE RECENT HEAVY
RAIN, EXPECT AREAS OF VALLEY FOG AND STRATUS CEILINGS TO DEVELOP
AROUND MIDNIGHT. KENNEDY

&&

.MARINE...LARGE WEST SWELL, ABEIT SUBSIDING, WILL CONTINUE TO
PROPAGATE THROUGH THE COASTAL WATERS TONIGHT. THE SWELL PEAKED AT 26
FEET AT BUOY 22 AT 17Z THIS MORNING AND AT 25 FEET AT BUOY 14 AT
19Z. THE SWELL IS EXPECTED TO CONTINUE TO SUBSIDE AND WILL BE BELOW
18 FEET BY MIDDAY WEDNESDAY AND NEAR 10 FEET ON THURSDAY. THE NEXT
FRONTAL SYSTEM WILL MOVE ACROSS THE WATERS ON THURSDAY. AHEAD OF THE
FRONT EXPECT SOUTH WINDS TO REACH SMALL CRAFT CRITERIA AND THEN
BEHIND THE FRONT THE WINDS SHIFT TO THE NORTH AND WILL WILL REACH
GALE FORCE. THE SWELL WILL BUILD TO NEAR 15 FEET. KENNEDY

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
HIGH SURF WARNING UNTIL MIDNIGHT FOR CAZ001-002.

HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 4, 3:44 PM PST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PST TUE DEC 4 2007

CAZ001-002-052345-
REDWOOD COAST-MENDOCINO COAST-
344 PM PST TUE DEC 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH SURF WARNING CONTINUES THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH SURF ADVISORY IS EXPECTED FROM MIDNIGHT TONIGHT THROUGH NOON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
EUREKA.

In the hours before

Local storm report, Dec 4, 9:12 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
912 PM PST TUE DEC 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 NW CRESCENT CITY      41.78N 124.24W
12/04/2007  M1.59 INCH       DEL NORTE          CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT CRESCENT CITY AIRPORT.

0800 PM     HEAVY RAIN       12 SE GASQUET           41.74N 123.79W
12/04/2007  M3.88 INCH       DEL NORTE          CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT SHIP MOUNTAIN RAWS.

0800 PM     HEAVY RAIN       11 W HOOPA              41.04N 123.88W
12/04/2007  M2.67 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT BLUE LAKE RAWS.

0800 PM     HEAVY RAIN       N ARCATA ARPT           40.98N 124.10W
12/04/2007  M1.44 INCH       HUMBOLDT           CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT ARCATA AIRPORT.

0800 PM     HEAVY RAIN       2 N EUREKA              40.78N 124.18W
12/04/2007  M1.68 INCH       HUMBOLDT           CA   OFFICIAL NWS OBS

            STORM TOTAL RAINFALL. MEASURED AT NWS WFO.

0800 PM     HEAVY RAIN       N FORTUNA               40.59N 124.14W
12/04/2007  M1.93 INCH       HUMBOLDT           CA   PARK/FOREST SRVC

            STORM TOTAL RAINFALL. MEASURED AT FORTUNA FOREST SERVICE
            OFFICE.

0800 PM     HEAVY RAIN       4 S PETROLIA            40.26N 124.27W
12/04/2007  M6.47 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT COOSKIE MOUNTAIN RAWS.

0800 PM     HEAVY RAIN       1 NW HONEYDEW           40.24N 124.13W
12/04/2007  M8.60 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT HONEYDEW RAWS.

0800 PM     HEAVY RAIN       1 SSE UKIAH             39.13N 123.20W
12/04/2007  M1.40 INCH       MENDOCINO          CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT UKIAH MUNICIPAL
            AIRPORT.

0800 PM     HEAVY RAIN       4 ESE DINSMORE          40.46N 123.52W
12/04/2007  M3.10 INCH       TRINITY            CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT MAD RIVER RAWS.

0800 PM     HEAVY RAIN       N HOOPA                 41.05N 123.67W
12/04/2007  M3.63 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT HOOPA RAWS.

0800 PM     HEAVY RAIN       3 NNE CARRVILLE         41.11N 122.70W
12/04/2007  M3.88 INCH       TRINITY            CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT SCORPION RAWS.

0800 PM     HEAVY RAIN       2 NNE LAYTONVILLE       39.70N 123.49W
12/04/2007  M4.97 INCH       MENDOCINO          CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT LAYTONVILLE RAWS.

0800 PM     HEAVY RAIN       4 W ETTERSBURG          40.13N 124.07W
12/04/2007  M9.62 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

0800 PM     HEAVY RAIN       11 SSW CARRVILLE        40.91N 122.78W
12/04/2007  M4.24 INCH       TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

0800 PM     HEAVY RAIN       1 N DEL LOMA            40.77N 123.33W
12/04/2007  M2.08 INCH       TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

&&

RJM
Local storm report, Dec 4, 9:12 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA...CORRECTED CRESCENT CITY ASOS RAIN TOTAL
912 PM PST TUE DEC 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 NW CRESCENT CITY      41.78N 124.24W
12/04/2007  M1.86 INCH       DEL NORTE          CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT CRESCENT CITY AIRPORT.

0800 PM     HEAVY RAIN       12 SE GASQUET           41.74N 123.79W
12/04/2007  M3.88 INCH       DEL NORTE          CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT SHIP MOUNTAIN RAWS.

0800 PM     HEAVY RAIN       11 W HOOPA              41.04N 123.88W
12/04/2007  M2.67 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT BLUE LAKE RAWS.

0800 PM     HEAVY RAIN       N ARCATA ARPT           40.98N 124.10W
12/04/2007  M1.44 INCH       HUMBOLDT           CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT ARCATA AIRPORT.

0800 PM     HEAVY RAIN       2 N EUREKA              40.78N 124.18W
12/04/2007  M1.68 INCH       HUMBOLDT           CA   OFFICIAL NWS OBS

            STORM TOTAL RAINFALL. MEASURED AT NWS WFO.

0800 PM     HEAVY RAIN       N FORTUNA               40.59N 124.14W
12/04/2007  M1.93 INCH       HUMBOLDT           CA   PARK/FOREST SRVC

            STORM TOTAL RAINFALL. MEASURED AT FORTUNA FOREST SERVICE
            OFFICE.

0800 PM     HEAVY RAIN       4 S PETROLIA            40.26N 124.27W
12/04/2007  M6.47 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT COOSKIE MOUNTAIN RAWS.

0800 PM     HEAVY RAIN       1 NW HONEYDEW           40.24N 124.13W
12/04/2007  M8.60 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT HONEYDEW RAWS.

0800 PM     HEAVY RAIN       1 SSE UKIAH             39.13N 123.20W
12/04/2007  M1.40 INCH       MENDOCINO          CA   ASOS

            STORM TOTAL RAINFALL. MEASURED AT UKIAH MUNICIPAL
            AIRPORT.

0800 PM     HEAVY RAIN       4 ESE DINSMORE          40.46N 123.52W
12/04/2007  M3.10 INCH       TRINITY            CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT MAD RIVER RAWS.

0800 PM     HEAVY RAIN       N HOOPA                 41.05N 123.67W
12/04/2007  M3.63 INCH       HUMBOLDT           CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT HOOPA RAWS.

0800 PM     HEAVY RAIN       3 NNE CARRVILLE         41.11N 122.70W
12/04/2007  M3.88 INCH       TRINITY            CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT SCORPION RAWS.

0800 PM     HEAVY RAIN       2 NNE LAYTONVILLE       39.70N 123.49W
12/04/2007  M4.97 INCH       MENDOCINO          CA   MESONET

            STORM TOTAL RAINFALL. MEASURED AT LAYTONVILLE RAWS.

0800 PM     HEAVY RAIN       4 W ETTERSBURG          40.13N 124.07W
12/04/2007  M9.62 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

0800 PM     HEAVY RAIN       11 SSW CARRVILLE        40.91N 122.78W
12/04/2007  M4.24 INCH       TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

0800 PM     HEAVY RAIN       1 N DEL LOMA            40.77N 123.33W
12/04/2007  M2.08 INCH       TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL RAINFALL. MEASURED BY TRAINED NWS SPOTTER.

&&

RJM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 8:39 PM PSTHigh Surf AdvisoryEKA4 hr

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.